Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 77, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 11, 2016, 4:02 PM CDT for Edwards County, Wabash County, White County, Illinois; Gibson County, Indiana. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 4:02 PM CDT (21:02 UTC)
- Expired
- May 11, 2016, 4:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, IL, Wabash County, IL, White County, IL, Gibson County, IN
The radar
The Evansville,IN radar (KVWX), 15 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 4:12 PM CDT | HAIL 1.75 | 1 E Grayville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752
WUUS53 KPAH 112102
SVRPAH
ILC047-185-193-INC051-112145-
/O.NEW.KPAH.SV.W.0077.160511T2102Z-160511T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
402 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WHITE COUNTY IN SOUTHEASTERN ILLINOIS...
SOUTHERN WABASH COUNTY IN SOUTHEASTERN ILLINOIS...
SOUTHEASTERN EDWARDS COUNTY IN SOUTHEASTERN ILLINOIS...
GIBSON COUNTY IN SOUTHWESTERN INDIANA...
* UNTIL 445 PM CDT
* AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF MOUNT CARMEL...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRINCETON...MOUNT CARMEL...FORT BRANCH...GRAYVILLE...OWENSVILLE...
PATOKA...FRANCISCO...BELLMONT...HAZLETON...BONE GAP...KEENSBURG...BROWNS
AND MACKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3823 8738 3822 8780 3823 8798 3821 8799
3821 8802 3844 8802 3849 8771 3846 8776
3845 8773 3842 8774 3842 8771 3843 8766
3845 8767 3846 8766 3845 8760 3850 8758
3849 8755 3851 8753 3849 8750 3852 8746
TIME...MOT...LOC 2101Z 259DEG 32KT 3833 8786
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:10 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 11, 1:10 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Paducah KY 110 PM CDT WED MAY 11 2016 .SHORT TERM...(This evening through Friday night) Issued at 108 PM CDT Wed May 11 2016 The old boundary left over from last night's convection runs from near KMVN to just south of KOWB and is likely to be a focus for thunderstorm development. Meanwhile, a line of thunderstorms moving into the KSTL metro area will push eastward into northern portions of southern Illinois and eventually intersect the old boundary. A severe thunderstorm watch has been issued until 00Z for our northern 8 counties of southern Illinois. The flow aloft is rather weak, so individual storms should be pulsy, but the amount of instability available may allow them to briefly reach severe levels with damaging winds and large hail possible. However, the line moving out of KSTL may develop a cold pool, which could lead to a larger-scale damaging wind threat in the Watch area. After sunset, loss of diurnal fuel and warm sector lifting north, should see more widely scattered/less amplified cells...at least until late tonight-early tmrw, when cold front makes approach. Pinwheel jet energy will interact during daytime hours tmrw, and reinitiate storm/svr chances, slgt risk shifting eastward across remainder of fa. Cold fropa occurs tmrw evening, and convection chances end with it. Thu night thru Fri then looking cooler/drier per post frontal airmass. Warm/soupy before. Troffing Ohio valley long wave will bring a smallish chance of pcpn in again Friday night, as another piece of energy rounds base of trof. While instability parameters and moisture are lacking, nw flow/upper pva inducement may lead to a clap of thunder or at least its mention in forecast per collab pic. .LONG TERM...(Saturday through Wednesday) Issued at 1256 PM CDT Wed May 11 2016 Long term pattern transition will bring some changes to the extended. Surface High pressure under nwlys aloft yield a still cooler/drier Saturday. But long range modeling of height falls out west, combined with transitioning Great Lakes Low (pattern change), mean upper flow will be backing and becoming increasingly active with time for Mid Ms Valley. We'll see pops enter forecast southwest to northeast by Sunday, though we'll lay off thunder mention til better/deeper destabilization occurs Sunday night into Monday. Monday-Wednesday then looks like an active/wet pattern, as mean southwest U.S. trof shoots pieces of energy across southern Plains and lower to mid Ms valley with time. Pops ramp up to high chance or likely cats thru this period with several periods of showers/storms and potentially decent QPF setting up in addition to strong/possibly svr storm chances. && .AVIATION... Issued at 1256 PM CDT Wed May 11 2016 Conditional forecast of Thunderstorms is best at KEVV and KOWB, but not so much so farther west. A cold front will approach the area near the end of the forecast, and there is a fairly strong signal for IFR/LIFR ceilings to develop ahead of it, possibly with some fog as well. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, May 11, 3:40 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT WED MAY 11 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 340 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A CLUSTER OF THUNDERSTORMS WILL PUSH EASTWARD ALONG THE I-64 CORRIDOR OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THIS AFTERNOON. VERY LARGE HAIL...DAMAGING WINDS...TORRENTIAL RAINS...AND EVEN ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS. OTHER STRONG TO SEVERE STORMS MAY MOVE EASTWARD INTO SOUTHEAST MISSOURI AND THE REMAINDER OF SOUTHERN ILLINOIS LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS WITH THIS ACTIVITY. MORE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD INTO THE REGION LATER TONIGHT. AT THIS TIME...SEVERE WEATHER CANNOT BE RULED OUT...BUT LOCALLY HEAVY RAINFALL MAY CREATE SOME FLOODING ISSUES...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINS LAST NIGHT AND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THURSDAY. A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE PRIMARILY OVER WEST KENTUCKY IN THE AFTERNOON. LOCALIZED HEAVY RAINFALL AND FLOODING ISSUES WILL ALSO BE POSSIBLE. A SMALL CHANCE OF THUNDERSTORMS IS FORECAST MAINLY ACROSS THE NORTHERN HALF OF THE REGION FRIDAY NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. A CHANCE OF THUNDERSTORMS RETURNS TO THE REGION SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED TO THE NORTH OF A PINCKNEYVILLE ILLINOIS TO ROCKPORT INDIANA LINE THIS AFTERNOON. ACTIVATION CANNOT BE RULED OUT FARTHER SOUTH THROUGH SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI LATE THIS AFTERNOON AND THIS EVENING. DRS
In the hours before
Local storm report, May 11, 3:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
338 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL FAIRFIELD 38.38N 88.37W
05/11/2016 E1.50 INCH WAYNE IL EMERGENCY MNGR
&&
RSTLocal storm report, May 11, 3:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
347 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL ORCHARDVILLE 38.50N 88.66W
05/11/2016 E1.00 INCH WAYNE IL EMERGENCY MNGR
QUARTER SIZE HAIL.
&&
DPLocal storm report, May 11, 3:48 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
348 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL FAIRFIELD 38.38N 88.37W
05/11/2016 E1.75 INCH WAYNE IL TRAINED SPOTTER
&&
RSTLocal storm report, May 11, 3:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
352 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST SCHELLER 38.19N 89.10W
05/11/2016 E60 MPH JEFFERSON IL TRAINED SPOTTER
OBJECTS BLOWN OFF PORCHES
&&
RSTLocal storm report, May 11, 3:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL WAYNE CITY 38.35N 88.59W
05/11/2016 E1.50 INCH WAYNE IL EMERGENCY MNGR
&&
RSTLocal storm report, May 11, 3:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 2 W FAIRFIELD 38.38N 88.41W
05/11/2016 E1.00 INCH WAYNE IL EMERGENCY MNGR
QUARTER SIZE HAIL AT THE AIRPORT.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:44 AM CDT | Dense Fog Advisory | PAH | Edwards, Franklin, Gallatin, Hamilton, Hardin, Jackson and 10 more | 7 hr |
| May 11, 2:46 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 44 min |
| May 11, 3:28 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 47 min |
| May 11, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 46 min |
| May 11, 3:34 PM CDT | Tornado Warning | PAH | Jefferson | 26 min |
| May 11, 4:13 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson | 47 min |
| May 11, 4:16 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Hamilton, Wayne, White | 44 min |
| May 11, 4:35 PM CDT | Tornado Warning | PAH | Wabash | 25 min |
| May 11, 4:44 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 31 min |
| May 11, 4:49 PM CDT | Tornado Warning | PAH | Wabash | 11 min |
| May 11, 4:58 PM CDT | Tornado Warning | PAH | White | 32 min |
| May 11, 4:59 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 31 min |
| May 11, 5:02 PM CDT | Tornado Warning | PAH | Edwards, Wabash | 28 min |
| May 11, 5:21 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry | 39 min |
| May 11, 5:34 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Saline, Williamson | 56 min |
| May 11, 5:37 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 38 min |
| May 11, 5:43 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 32 min |
| May 11, 6:00 PM CDT | Tornado Warning | PAH | Franklin, Hamilton, Saline, Williamson | 30 min |
| May 11, 6:05 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 25 min |
| May 11, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry, Williamson | 52 min |
| May 11, 6:18 PM CDT | Tornado Warning | PAH | Jackson | 42 min |
| May 11, 6:30 PM CDT | Tornado Warning | PAH | Franklin, Jackson, Perry, Williamson | 30 min |
| May 11, 6:33 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Gallatin, Hamilton, Saline, White, Williamson | 27 min |
| May 11, 6:45 PM CDT | Tornado Warning | PAH | Franklin, Hamilton, Saline, Williamson | 45 min |
| May 11, 6:58 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry, Williamson | 47 min |
| May 11, 2:17 PM CDT | Special Weather Statement | PAH | Warrick | 43 min |
| May 11, 5:17 PM CDT | Tornado Warning | PAH | Gibson, Pike, Posey, Vanderburgh, Warrick | 58 min |
| May 11, 5:42 PM CDT | Severe Thunderstorm Warning | PAH | Pike, Spencer, Vanderburgh, Warrick | 63 min |
| May 11, 5:47 PM CDT | Flash Flood Warning | PAH | Gibson | 3 hr |
| May 11, 5:59 PM CDT | Tornado Warning | PAH | Pike, Warrick | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.